Kathy, I hope you will discuss this with an allergy doctor since itchiness is a big part of allergies. And determining the culprit(s) is difficult. Of course there could be many other causes to explore also.
I awaken several times a month with itchy, painful whelps on different parts of my body. Taking a Benadryl Allergy tablet helps, but the whelps often bring on my auto-immune skin disease which has to be doctored. I even bought a new bed and bedding, but it didn't help.
A few weeks ago I decided to take a Benadryl Allergy before bedtime each night hoping to ward off the morning whelps. This did help for awhile, but the whelps started appearing again. Then a couple of days ago when I read that Benadryl can cause cognitive impairment in seniors (thanks SAG for the sites for this info), I quit taking the Benadryl at night.
For the past two days since I stopped taking Benadryl, I itch all over. I know skin is necessary, but most of the time I hate mine.
I've been told I'll need to stay on a rotation diet the rest of my life and still may develop more food toxicities. I joke about being allergic to everything.
Let us know if you can find out what is causing your hands to itch at night and if anything can help. I will keep you in my prayers.
......The information provided in this post is not intended nor recommended as a substitute for professional medical advice......